Alert archive / Indiana / Ice Storm Warnings in 2007

Ice Storm Warning 1, NWS Indianapolis, IN

February 24, 200711 counties in Indiana

NWS Indianapolis, IN issued this ice storm warning at Feb 24, 2007, 4:00 AM EST for 11 counties in Indiana. It took effect at Feb 24, 2007, 3:06 PM EST. It was in force for 10 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 4:00 AM EST (09:00 UTC)
In effect from
Feb 24, 2007, 3:06 PM EST
Expired
Feb 25, 2007, 1:18 AM EST
In force
10 hr
Issued by
NWS Indianapolis, IN

Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 6:10 PM ESTICE STORM 0Lafayette, INWLFI-TV REPORTS 0.10 INCHES OF ICE ACCUMULATION
Feb 24, 7:00 PM ESTICE STORM5 W Frankfort, INLAW ENFORCEMENT REPORTS POWER LINE DOWN DUE TO ICE NEAR INTERSECTION OF RT 28 AND CR 450.
Feb 24, 7:13 PM ESTICE STORM 0Alexandria, INSPOTTER MEASURES .10 INCH OF ICE ACCUMULATION.
Feb 24, 7:33 PM ESTICE STORMDelphi, INPOWER LINES AND TREE LIMBS DOWN IN SEVERAL LOCATIONS COUNTYWIDE.POWER OUTAGES REPORTED.
Feb 24, 8:08 PM ESTICE STORM 0Lafayette, INWLFI-TV MEASURES 0.2 INCHES OF ICE. REPORTS OF SPORADIC POWER OUTAGES COUNTYWIDE.
Feb 24, 8:11 PM ESTICE STORM 0Alexandria, INSPOTTER MEASURES 0.2 INCHES OF ICE. TEMPERATURE 28 DEGREES.
Feb 24, 8:30 PM ESTICE STORM 0Frankfort, INWLFI-TV RELAYS A REPORT OF 0.25 INCHES OF ICE MEASURED IN FRANKFORT.
Feb 24, 8:32 PM ESTICE STORM 0Kokomo, INSPOTTER MEASURES 0.3 INCHES OF ICE. TEMPERATURE 31 DEGREES.
Feb 24, 8:50 PM ESTICE STORMTipton, IN0.25 ICE ACCUMULATION MEASURED. TEMPERATURE 31 DEGREES.
Feb 24, 9:00 PM ESTICE STORM5 Se New Castle, INTOWN OF NEW LISBON IS WITHOUT POWER DUE TO ICE.
Feb 24, 9:07 PM ESTICE STORMKokomo, INPOWER OUTAGES REPORTED IN CITY OF KOKOMO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 240900
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EST SAT FEB 24 2007

INZ021-029>031-038-040>042-241700-
/O.UPG.KIND.ZR.Y.0001.070224T2100Z-070225T0500Z/
/O.NEW.KIND.IS.W.0001.070225T0000Z-070225T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
400 AM EST SAT FEB 24 2007

...ICE STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH
GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

INZ028-035-049-241700-
/O.NEW.KIND.IS.W.0001.070225T0000Z-070225T1200Z/
WARREN-FOUNTAIN-HENRY-
400 AM EST SAT FEB 24 2007

...ICE STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH
GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. 

$$

INZ036-037-039-043>048-241700-
/O.NEW.KIND.ZR.Y.0002.070225T0000Z-070225T1200Z/
MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS
400 AM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SUNDAY. 

A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TONIGHT. THERE WILL BE
TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO
ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING
RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY
AROUND ONE TENTH OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH
GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD
TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
SALLY
6 follow-up statements
000 
WWUS43 KIND 241514
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EST SAT FEB 24 2007

INZ021-028>031-035-038-040>042-049-242315-
/O.CON.KIND.IS.W.0001.070225T0000Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
1014 AM EST SAT FEB 24 2007

...ICE STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

AN ICE STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH
WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS
WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES
THAT ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ036-037-039-043>048-242315-
/O.CON.KIND.ZR.Y.0002.070225T0000Z-070225T1200Z/
MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS
1014 AM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SUNDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SUNDAY. 

A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TONIGHT. THERE WILL
BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN
TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING
RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO
STAY AROUND ONE TENTH OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO
35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 242006
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EST SAT FEB 24 2007

INZ021-028>031-035-038-040>042-049-250415-
/O.EXT.KIND.IS.W.0001.070224T2006Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
306 PM EST SAT FEB 24 2007

...ICE STORM WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN LATE THIS AFTERNOON THROUGH TONIGHT. LATER TONIGHT A
SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED.
ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER
LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ036-037-039-043>048-250415-
/O.EXT.KIND.ZR.Y.0002.070224T2006Z-070225T1200Z/
MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS
306 PM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST
SUNDAY. 

A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS
CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE TIMES WHEN
PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE
ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING
WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE
TENTH OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO
35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 242117
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EST SAT FEB 24 2007

INZ021-028>031-035-038-040>042-049-250530-
/O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
417 PM EST SAT FEB 24 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN LATE THIS AFTERNOON THROUGH TONIGHT. LATER TONIGHT
A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS
EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED
POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ051>057-060>065-069>072-250530-
/O.EXA.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
417 PM EST SAT FEB 24 2007 /317 PM CST SAT FEB 24 2007/

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM
CST/ SUNDAY. 

A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS
CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE
TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO
ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING
RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO
STAY AROUND ONE TENTH OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO
35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

INZ036-037-039-043>048-250530-
/O.CON.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/
MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS
417 PM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY.

A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS
CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE
TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO
ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING
RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO
STAY AROUND ONE TENTH OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO
35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

PUMA
000 
WWUS43 KIND 250033
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST SAT FEB 24 2007

INZ051>053-060>064-069>072-250145-
/O.CAN.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
BEDFORD...SEYMOUR
733 PM EST SAT FEB 24 2007 /633 PM CST SAT FEB 24 2007/

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING AND FREEZING RAIN IS NO
LONGER EXPECTED TONIGHT. TEMPERATURES WILL CONTINUE A SLOW RISE
INTO THE UPPER 30S TONIGHT. RAIN SHOWERS WILL ALSO CONTINUE ACROSS
THE TERRE HAUTE...BLOOMINGTON...COLUMBUS...BEDFORD AND SEYMOUR AREAS.

$$

INZ021-028>031-035-038-040>042-049-250845-
/O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
733 PM EST SAT FEB 24 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM
FREEZING RAIN TONIGHT. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH
WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ036-037-039-043>048-054>057-065-250845-
/O.CON.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/
MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
SHELBYVILLE
733 PM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY.

FREEZING RAIN IS EXPECTED TO END LATER THIS EVENING ACROSS THE
INDIANAPOLIS...CRAWFORDSVILE AND SHELBYVILLE AREAS. FREEZING RAIN
WILL BE POSSIBLE FOR THE NEXT FEW HOURS AS TEMPERATURES CONTINUE A
SLOW RISE. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH
RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH
OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO
35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$


PUMA
000 
WWUS43 KIND 250233
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
933 PM EST SAT FEB 24 2007

INZ043>048-054>057-065-250345-
/O.CAN.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...INDIANAPOLIS...SHELBYVILLE
933 PM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN THE
INDIANAPOLIS...SHELBYVILLE...GREENCASTLE...GREENWOOD AND RUSHVILLE
AREAS. FREEZING RAIN IS NO LONGER EXPECTED. TEMPERATURES ARE
EXPECTED TO CONTINUE A SLOW RISE INTO THE UPPER 30S THROUGH THE
NIGHT. RAIN SHOWERS WILL CONTINUE THROUGH THE NIGHT ALSO WITH
GUSTY SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

$$

INZ021-028>031-035-038-040>042-049-251045-
/O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
933 PM EST SAT FEB 24 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

ADDITIONAL ICING AMOUNTS OF LESS THAN ONE TENTH OF AN INCH ARE
EXPECTED FROM FREEZING RAIN FOR THE REST OF TONIGHT. 

ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH HAVE OCCURRED
ALREADY THIS EVENING.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 30 MPH WITH GUSTS TO 40
MPH ARE EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO
SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE
DANGER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.  IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ036-037-039-250600-
/O.EXT.KIND.ZR.Y.0002.000000T0000Z-070225T0600Z/
MONTGOMERY-BOONE-HAMILTON-
INCLUDING THE CITY OF...CRAWFORDSVILLE
933 PM EST SAT FEB 24 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST
SUNDAY. 

FREEZING RAIN IS EXPECTED TO END LATER TONIGHT ACROSS THE
LEBANON...CRAWFORDSVILLE AND NOBLESVILLE AREAS. FREEZING RAIN
WILL BE POSSIBLE FOR THE NEXT FEW HOURS AS TEMPERATURES CONTINUE A
SLOW RISE. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH
RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH
OF AN INCH.

LATER TONIGHT A SOUTHEAST WIND AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH
IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED
POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

PUMA
000 
WWUS43 KIND 250618
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 AM EST SUN FEB 25 2007


INZ021-028>031-035-038-040>042-049-250730-
/O.CAN.KIND.IS.W.0001.000000T0000Z-070225T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
118 AM EST SUN FEB 25 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
ICE STORM WARNING. 

TEMPERATURES HAVE WARMED ENOUGH FOR ANY PRECIPITATION TO FALL AS RAIN.

$$

INZ036-037-039-250730-
/O.EXP.KIND.ZR.Y.0002.000000T0000Z-070225T0600Z/
MONTGOMERY-BOONE-HAMILTON-
INCLUDING THE CITY OF...CRAWFORDSVILLE
118 AM EST SUN FEB 25 2007

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this ice storm warning went out at Feb 24, 3:49 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 24, 3:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EST SUN FEB 24 2007

...SIGNIFICANT ICE EVENT FOR PORTIONS OF CENTRAL INDIANA TONIGHT...

.DISCUSSION...MAIN FORECAST DILEMMA IS PTYPE LATE THIS AFTERNOON
INTO TONIGHT.

DEEP SURFACE CYCLONE WILL TREK EAST FROM THE KS/CO BORDER TO NEAR
KANSAS CITY BY THIS AFTERNOON.  THE EFFECTS OF THIS LOW WONT BE FELT
IN INDIANA UNTIL LATER THIS AFTERNOON IN THE FAR SW PORTION OF THE
CWA.

PRECIP TIMING...LOOKING AT 07Z DEW POINTS IN THE TEENS ALONG WITH AN
EASTERLY WIND APPEARS TO BE KEEPING THE LOWER LEVELS DRY.  NAM
BUFKIT SOUNDINGS SHOW A CONTINUED DRY LOW LEVEL UNTIL LATER THIS
AFTERNOON.  WILL CONTINUE WITH THE CHANCE SPREADING NE THROUGH THE
CWA THIS AFTERNOON.  TONIGHT AFTER 00Z STILL LOOKS LIKE THE BEST
TIMING FOR WIDESPREAD PRECIP.

PRECIP TYPE...HAVE DECIDED TO UPGRADE TO AN ICE STORM WARNING FOR
THE NORTHERN 1/3 OF THE CWA AND ADD A FREEZING RAIN ADVISORY TO THE
CENTRAL 1/3 OF THE CWA.  USING THE NAM WET BULB TEMPS AS A
GUIDE...HIGHS FOR TODAY PROBABLY WONT GET MUCH ABOVE FREEZING IF AT
ALL WITH LITTLE SURFACE WARM ADVECTION.  MOS TEMPS SEEM TO BE
RELYING TOO HEAVILY ON H85 TEMPS WHICH THIS TIME WILL NOT TRANSLATE
WELL TO SURFACE TEMPS.  POINT SOUNDINGS ALSO SHOW AS THE H85 WARM
FRONT PASSES THROUGH THE SURFACE STRUGGLES TO WARM ENOUGH FOR A
CHANGEOVER TO RAIN.  AS THE FZRA STARTS LATER THIS EVENING DIURNAL
COOLING WILL WORK AGAINST ANY WARMING AT THE SURFACE AND THERE MAY
BE SOME EVAPORATIVE COOLING TAKING PLACE AT ONSET WITH SUCH DRY LOW
LEVELS.  THEREFORE WOULD EXPECT AN EXTENDED PERIOD OF FREEZING RAIN
IN THE WARNING AREA.  FARTHER SOUTH IN THE INDY METRO AREA ITS A
LITTLE MORE MARGINAL AS THERE COULD BE A MIX OF PL AND RA FOR A TIME
WITH LESS ICE ACCUMULATION AND THUS THE ADVISORY.

STILL EXPECT THE HEAVIEST PRECIP AMOUNTS TO BE IN THE 00Z-06Z
TIMEFRAME.  LOOKING ANYWHERE FROM 295K-310K A TROWAL IS EVIDENT
WHICH WILL FURTHER ENHANCE PRECIPITATION DURING THAT TIME.

YET ANOTHER ISSUE FOR TODAY/TONIGHT IS WIND.  BUFKIT MOMENTUM XFER
SHOW POSSIBLE GUSTS TO 35KTS LATER THIS EVENING INTO THE OVERNIGHT
HOURS.  WILL HIGHLIGHT THIS IN THE WSW AS THIS COULD MAKE THINGS
VERY MESSY WITH ICE ON THE TREES AND GUSTY WIND.

BY SUNDAY AFTERNOON THE SURFACE WARM FRONT WORKS ITS WAY INTO THE
CWA WHICH WILL GRADUALLY SWITCH PTYPE OVER TO RAIN FOR A SHORT
TIME.  BY SUNDAY NIGHT COLD AIR WORKS ITS WAY IN AND PRECIP WILL
CHANGE OVER TO SNOW.  NAM RUN TOTAL SNOW SHOWS AROUND 2 INCHES
NORTHERN CWA BY MONDAY MORNING AND HAS BEEN SHOWING SOME
ACCUMULATION THE LAST FEW RUNS SO HAVE ADDED THIS INTO THE STORM
TOTAL SNOW GRID AND RAISED POPS TO LIKELY...ESPECIALLY ALONG A MIE
TO LAF LINE.  BY MONDAY AFTERNOON AREAS SOUTH OF I-70 WILL
CHANGEOVER TO RAIN WHILE AREAS NORTH ARE MORE LIKELY TO STAY SNOW.

WITH THE UPPER SYSTEM STILL LINGERING INTO TUESDAY HAVE HELD ON TO A
LOW CHANCE POP FOR TUES.  NO CHANGES MADE FROM WEDNESDAY ON.

&&
.AVIATION...DISCUSSION FOR THE 06Z TAFS
FAIR WEATHER TNGT AS AC DECK SHOULD REMAIN ACRS THE RTE MOST OF THE
NGT PER MODEL TIME SECS AND SATELLITE TRENDS. TOMORROW WL SEE A BIG
CHG AS LOW PRES SYS STRENGTHENS RAPIDLY E OF THE ROCKIES AND MOVES
INTO MO AT 06Z SUN WITH VERY TIGHT PRES GRADIENT AND DEEP MOIST/LIFT
MOVING INTO CNTRL INDIANA BY LATE AFT. WIDESPREAD RN/POSSIBLY HEAVY
AND MVFR CIGS BY EARLY EVE. MODEL SOUNDINGS POINT AT THE POTENTIAL
FOR FRZG RN NEAR LAF AS WELL. INSTABILITY PROGS COME CLOSE TO
BRINING CAPE INTO THE FA AFT 00Z. WL HAVE TO KEEP AN EYE ON THAT FOR
THE NEXT RUN.

&&
.IND WATCHES/WARNINGS/ADVISORIES...ICE STORM WARNING 7PM TONIGHT TO
7AM SUNDAY INZ021-029>031-038-040>042
FREEZING RAIN ADVISORY 7PM TONIGHT TO 7AM SUNDAY INZ028-035-049

&&

SHORT TERM/LONG TERM...SALLY
AVIATION...MK
Hazardous weather outlook, Feb 23, 5:29 PM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EST FRI FEB 23 2007

INZ028-035>037-039-043>049-051>057-060>065-067>072-242230-
WARREN-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
529 PM EST FRI FEB 23 2007 /429 PM CST FRI FEB 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF MELTING SNOW AND THE POSSIBILITY OF HEAVY
RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY
EARLY NEXT WEEK.

DAYTIME TEMPERATURES ABOVE FREEZING WILL ALSO LEAD TO THAWING OF
ICE ON LOCAL RIVERS...LAKES...AND PONDS. PLEASE EXERCISE CAUTION
IN THESE AREAS. VENTURING OUT ON THINNING ICE SHEETS COULD LEAD TO
BREAKING THROUGH THE ICE AND DROWNING.

THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL ON
SATURDAY NIGHT. SOME STORMS MAY BE STRONG WITH GUSTY
WINDS...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 70. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-038-040>042-242230-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
RANDOLPH-
529 PM EST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF FREEZING RAIN BEGINNING SATURDAY AFTERNOON
UNTIL AROUND MIDNIGHT. ICE ACCUMULATIONS OF UP TO A TENTH OF AN
INCH COULD OCCUR IN EXTREME NORTH CENTRAL INDIANA. A FREEZING RAIN
ADVISORY HAS BEEN ISSUED FOR THIS AREA. WARMING TEMPERATURES WILL
CAUSE THE FREEZING RAIN TO CHANGE TO RAIN AFTER MIDNIGHT SUNDAY.

THE COMBINATION OF MELTING SNOW AND THE POSSIBILITY OF HEAVY
RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY
EARLY NEXT WEEK.

DAYTIME TEMPERATURES ABOVE FREEZING WILL ALSO LEAD TO THAWING OF
ICE ON LOCAL RIVERS...LAKES...AND PONDS. PLEASE EXERCISE CAUTION
IN THESE AREAS. VENTURING OUT ON THINNING ICE SHEETS COULD LEAD TO
BREAKING THROUGH THE ICE AND DROWNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS THAT OCCUR
SATURDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

LAJ

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:00 AM ESTFreezing Rain AdvisoryINDBartholomew, Boone, Brown, Clay, Decatur, Greene and 20 more21 hr

Nearby

Ice Storm Warnings in Indiana, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.